MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 10F 11CM; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 10F 11CM; INTRODUCER, CATHETER
Model Number 401011M
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the brite tip sheath was opened in the sterile field.Upon prepping the device, the dilator was unable to be advanced into the sheath due to the hemostatic valve having migrated into the lumen.There was no patient injury.The sheath introducer was replaced with another brite tip and the procedure was completed successfully.There were no damages noted to the packaging.There were no damages noted to the device prior to prep.The device will be returned for analysis.
 
Additional Manufacturer Narrative
It was reported that the brite tip sheath was opened in the sterile field.Upon prepping the device, the dilator was unable to be advanced into the sheath due to the hemostatic valve having migrated into the lumen.There was no patient injury.The sheath introducer was replaced with another brite tip and the procedure was completed successfully.There were no damages noted to the packaging.There were no damages noted to the device prior to prep.One non-sterile si brite tip 10f 11cm cannula and a vessel dilator were received for analysis inside a plastic bag.Per visual analysis, the vessel dilator was received fully inserted through the cannula sheath.The hemostasis valve was observed detached from the hub (hemostasis valve observed inserted into the vessel dilator).No other anomalies were found either on the vessel dilator or on the cannula.Per dimensional analysis, the cap was detached from the catheter hub and the hub ring od and brim cap id were measured and they were found within specification.Per microscopic analysis, the catheter hub/hub ring was inspected under the vision system and the retention ring was observed properly molded.No damage conditions were observed.As an additional test, the hemostasis valve was placed back into the cap and the cap was snapped unto the bring hub.Then, the vessel dilator was inserted and withdrawn several times and no anomalies were observed.The hemostasis valve remained in its correct position.An attempt to reproduce the failure was attempted however was unsuccessful.The hemostasis valve gasket was attempted to be dislodged from the hub cap by inserting the vessel dilator incorrectly tilted on purpose so the hemostasis valve gasket could come out of its place.However, all efforts in doing so were ineffective.The hemostasis valve gasket remained in its correct place.No anomalies were observed.Also, the same process was intended to be performed on a si brite tip 8f 11cm lab sample with same unsuccessful result.A review of the manufacturing documentation associated with this lot # 17562391 was performed and the following was found that no defective units were rejected during the assembly of this lot and no other issues were noted that were considered potentially related to the reported complaint.The event reported by the customer as ¿hemostasis valve/hub- separated - during prep¿ was confirmed due to the condition in which the product was received.The exact cause of this condition could not be conclusively determined during the analysis.According to the product instruction for use, users should not use the product if it is opened or damaged.The device history record review and the product analysis results do not suggest that this event is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SI BRITE TIP 10F 11CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key6876355
Report Number9616099-2017-01433
Device Sequence Number1405918
Product Code DYB
UDI-Device Identifier20705032000113
UDI-Public20705032000113
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number401011M
Device Catalogue Number401011M
Device Lot Number17562391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Distributor Facility Aware Date08/23/2017
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1